MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® INLINE BROACH HANDLE; HIP INSTRUMENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® INLINE BROACH HANDLE; HIP INSTRUMENT
Model Number INLNBRHN
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the handle was reported as somewhat loose when attaching to each rasp, but it was not detaching with every sequential rasp.According to the doctor, previous cases have shown rasps coming loose approximately every 50 procedures.Despite being loose, the handle was functioning and did not slip off the rasp when trying to back it out.When the size 2 rasp was impacted out to proceed to the next rasp, the tip of the inlnbrhn broke off.The broken tip could not be removed because it was lodged in the stem pocket.In previous situations, the broken tip has come out of the pocket and a replacement handle was used for removal.A locking pliers-type clamp was applied to grip the rasp pocket at the edge and tap it out.As a result, the surgery was extended by more than 30 minutes.This issue occurred during the same surgical case as the incident group (b)(4), so the time extension includes both events.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Additional Manufacturer Narrative
The alleged complaint is confirmed.Mpo has not received the complaint parts for evaluation after more than 75 days since initial complaint awareness.Therefore, this investigation will complete this investigation with the available information.Mpo received two images of the complaint parts.One image confirms that the foot feature of the broach handle that engages into the pocket of the broach has fractured.The incident description notes that the assembly condition of this broach handle design will loosen after approximately 50 procedures.The handle used in this case had a loose assembly but was able to function without disassembly from the broach.The subject lot of the broach handle, inlnbrhn lot cn103375, was manufactured in 2022, and the subject lot of the broach, prxmsp02 lot 1877664, was manufactured in 2021.Mpo has not received any other complaint reports involving the manufacturing lot of the broach.However, historical complaint trends exist for fracture of the foot feature of this broach handle model, but there were no current trends identified for this specific manufacturing lot.Previously, engineering change notification (ecn) 26958 was implemented to change the surface finish of the foot feature from a chrome-coated finish to an electropolished finish to reduce the probability of brittle fracture.The foot feature of the complaint part has an electropolished surface finish.The failure has continued to be reported for inlnbrhn manufactured prior to and after this design change.These failures are currently being investigated through distributed product risk assessment (dpra) (b)(4).Regarding the potential for loosening of the assembly, this broach handle will experience contact wear from repeated use as can be witnessed on the foot feature of broach handles, and this issue is largely unavoidable over the instrument lifetime.Furthermore, years of repeated use and reprocessing can also affect the dimensional condition of the broach pocket feature which can thereby impact the assembly condition.Without return of the complaint parts, mpo is unable to provide any additional conclusions regarding this event.Mpo will continue to monitor for this complaint issue through complaint tracking.

Brand Name
PROFEMUR® INLINE BROACH HANDLE
Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key24087260
Report Number3010536692-2026-00005
Device Sequence Number9895578
Product Code KWL
UDI-Device Identifier00192629140622
UDI-Public00192629140622
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberINLNBRHN
Device Catalogue NumberINLNBRHN
Device Lot NumberCN103375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown